Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

i colored my beard lastnight and now is all swollen

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15322 Questions
Question
i colored my beard lastnight and now is all swollen and red . itches
Sun, 11 Feb 2018 in Skin Hair and Nails
 
 
Answered by Dr. Michelle Gibson James 17 minutes later
Brief Answer:
topical and oral antihistamine, topical steroid cream

Detailed Answer:
HI, thanks for using healthcare magic

The XXXXXXX contained ingredients that cause contact dermatitis. This is inflammation/irritation of the skin by contact wit particular products.

Treatment--(1) apply a topical steroid cream to the area eg hydrocortisone- this is available over the counter. If you can get a prescription for a stronger steroid cream, then you can do that instead

(2)use an oral anti histamine eg benadryl, claritine, zyrtec, allegra

(3)also use a topical anti histamine eg benadryl cream

If there is no improvement within 24 hours or there is significant worsening then you may need a prescription for a short course of oral steroids

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: i colored my beard lastnight and now is all swollen 3 days later
I tried it. I still have some very itchy and sore spots. And there's some dark red like welt's?? I am still putting the cream on every 4-6 hrs ??
 
 
Answered by Dr. Michelle Gibson James 49 minutes later
Brief Answer:
may need a prescription for oral steroids, add anti inflammatory agent

Detailed Answer:
HI

Welts are occurring as part of the allergic response.

The anti histamine cream is every few hours but the steroid cream is twice daily.Consider adding an anti inflammatory med to help with the soreness eg naproxen or ibuprofen.

If you are still having a severe reaction , you may need a short course of oral steroids from your doctor.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor